MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492971
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each 300-014 gw, short taper; returned coiled, loose, in two separate portions and double bagged in "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a fracture of the core wire at 78.6cm from the distal tip with indications of shear/cut.There is evidence of severe material distortion at the fracture sites to the point that the material has flattened and is no longer round.Possibly due compression forces from a clamp, pliers, or something similar.The specimen portions also presented several kinks/bends of varying severity and frequency starting at 2.1cm from the distal tip to 219.8cm from the proximal end.The specimen also presented ptfe coating damage scattered over the coated length of the device with indication of ptfe coating removal near the proximal end at 298.3cm and traces of dried blood.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." also as noted in the precautions portion of the thruway device instructions for use, "do not torque, advance or withdraw the guidewire if significant resistance is felt.Torquing, advancing, or withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.The patient information was not provided.If there is any further information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: dr.Was doing his arteriogram using jetstream and a thruway wire.He was treating the sfa and stated that the jetstream got hung up on the thruway wire and was difficult to rex out.He ultimately had to remove the entire jetstream device with the thruway wire.Dr.Stated the thruway wire is apparently broken.The device was pulled out and another wire was placed.He was not able to complete athrectomy but instead used a mustang balloon to do angioplasty for the remaining therapy and got a good result.What troubleshooting steps, if any, resolved the issue?: usual rex to reverse the device.Patient present at time of event?: yes.Patient complications: no patient complications.Question: how was the device removed from the patient? answer: the entire unit was pulled out.Question: was the device removed from the patient intact? answer: yes however the thruway wire that the jetstream was tracking over is broken.
 
Additional Manufacturer Narrative
Manufacturer narrative updated to reflect the additional information received on april 4, 2023.As received, the specimen consisted of one-1 each 300-014 gw, short taper; returned coiled, loose, in two separate portions and double bagged in "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a fracture of the core wire at 78.6cm from the distal tip with indications of shear/cut.There is evidence of severe material distortion at the fracture sites to the point that the material has flattened and is no longer round, consistent with compression forces from a clamp, pliers, or something similar.The fracture damage appears consistent with the additional information received from the distributor on april 4, 2023, reporting that the dr tried to pull the thruway wire with an unknown medical instrument, grabbed the wire to pull it out, and noticed it was broken.The specimen portions also presented several kinks/bends of varying severity and frequency starting at 2.1cm from the distal tip to 219.8cm from the proximal end.The specimen also presented ptfe coating damage scattered over the coated length of the device with indication of ptfe coating removal near the proximal end at 298.3 cm and traces of dried blood.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." also as noted in the precautions portion of the thruway device instructions for use, "do not torque, advance or withdraw the guidewire if significant resistance is felt.Torquing, advancing, or withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Additional information received on april 4, 2023: the dr tried to pull the thruway wire with an unknown medical instrument, grabbed the wire to pull it out, and noticed it was broken.The wire was inside the patient when the doctor tried to pull the wire out.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key16656164
Report Number2126666-2023-00022
Device Sequence Number6607055
Product Code DQX
UDI-Device Identifier08714729717188
UDI-Public08714729717188
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberM001492971
Device Catalogue Number49-297
Device Lot Number7339343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown